Thunderstorm Wind, Riverside
- When
- August 14, 1:30 PM PST
- Where
- Riverside County, 0.9 mi NW of Banning
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 33.940, -116.890
As many as six power poles were blown over in Banning during a short-lived microburst. No other structures or vegetation in the vicinity of these poles were damaged.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
As many as six power poles were blown over in Banning during a short-lived microburst. No other structures or vegetation in the vicinity of these poles were damaged. Based on photos of the damage and eyewitness accounts, the thunderstorm winds were sub-severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 14, 1:30 PM PST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PDT TUE AUG 14 2007 .SYNOPSIS... UPPER LEVEL HIGH PRESSURE WILL CONTINUE HOT DAYS INLAND WITH SLIGHT COOLING THIS WEEKEND AND EARLY NEXT WEEK. MOISTURE IN SOUTHEAST FLOW ALOFT WILL CAUSE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND DESERTS THROUGH FRIDAY...MAINLY DURING THE AFTERNOONS. A FEW STORM COULD DRIFT WEST OF THE MOUNTAINS THROUGH THIS EVENING. A SHALLOW MARINE LAYER WILL REDEVELOP LATE IN THE WEEK CAUSING AREAS OF COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM (TODAY-FRI)... THERE WERE JUST A FEW PATCHES OF STRATUS NEAR THE COAST THIS MORNING. LOTS OF MID AND HIGH CLOUDS MOVING IN FROM THE E AND THERE WERE ISOLATED THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. A COUPLE SHOWERS OR POSSIBLE THUNDERSTORMS DRIFTED INTO THE SE SAN DIEGO INLAND VALLEY AREAS LATE THIS MORNING AND EARLY AFTERNOON. E DESERTS AND MOUNTAINS THIS MORNING. EARLY AFTERNOON ACARS SOUNDINGS INDICATED AN INVERSION BASED BELOW 1000 FT WITH ELY WINDS TO 15 KTS IN THE MID LEVELS. WEAK GRADIENTS. A STRONG BROAD AREAS OF UPPER LEVEL HIGH PRESSURE REMAINS OVER THE SRN US WITH AN UPPER LOW OFF THE PAC NW COAST. HOT WEATHER WILL CONTINUE INLAND...ALTHOUGH VARIABLE MID TO HIGH CLOUDINESS WILL LOCALLY MODERATE THE MAX TEMPS AGAIN ON WED. MOISTURE IN SE FLOW ALOFT WILL BRING VARIABLE CLOUDINESS THROUGH WED WITH ONLY PATCHY MARINE LAYER CLOUDINESS. THE MID TO HIGH LEVEL MOISTURE WILL SLOWLY DECREASE THU AND FRI AND THE MARINE LAYER CLOUDS SHOULD INCREASE A LITTLE. THERE WILL BE ENOUGH MOISTURE AND INSTABILITY FOR A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS...GRADUALLY DECREASING THU AND THEN MAINLY CONFINED TO THE MOUNTAINS FRI. A MESO LOW MOVING ACROSS THE SRN DESERTS COULD CARRY A FEW SHOWERS OR THUNDERSTORMS INTO THE INLAND VALLEYS AND POSSIBLY TO THE SAN DIEGO COAST THIS AFTERNOON AND EVENING. CLOUDS SHOULD DECREASE LATER TONIGHT AFTER THE LOW MOVES THROUGH. && .LONG TERM (SAT-TUE)... DRIER SW FLOW ALOFT WILL PREVAIL FOR GENERALLY FAIR WEATHER EXCEPT FOR COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. A TROUGH MOVING PAST TO THE N WILL LOWER LOCAL HEIGHTS A LITTLE FOR NOT QUITE AS HOT DAYS INLAND. && .AVIATION... 142000Z...EXPECT MAINLY VFR CONDITIONS OVER THE AREA THROUGH WED AS THE MARINE LAYER REMAINS QUITE SHALLOW AND NEAR THE COAST. SOME PATCHY MARINE STRATUS NOT OUT OF THE QUESTION BETWEEN 09Z-15Z WED MORNING BUT WILL NOT BE INCLUDED IN ANY COASTAL TAFS. HOWEVER... AREAS OF 3-5SM VISIBILITY IN FOG AND HAZE IS EXPECTED TO REDEVELOP AGAIN OVERNIGHT AFTER 08Z. DISTURBANCE ALOFT EXPECTED TO CONTINUE PRODUCING BKN TO OVC CIGS BETWEEN FL150 AND FL250 UNTIL AFTER 03Z ACROSS THE AREA. THIS WILL INHIBIT CONVECTION TO SOME DEGREE...BUT MAY ALSO PRODUCE SOME SCATTERED LIGHT SHOWERS. HOWEVER...WITH WITH ENOUGH HEATING THIS AFTERNOON...ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE HIGHER TERRAIN...WITH BASES NEAR FL070 AND TOPS TO AROUND FL450 THROUGH 03Z. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DVA AVIATION...JAD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 130 PM PDT TUE AUG 14 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-150000- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 130 PM PDT TUE AUG 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT. ISOLATED THUNDERSTORMS OVER THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS. THE FLASH FLOOD POTENTIAL WILL BE HIGH IN THE HIGHER MOUNTAINS...THUNDERSTORMS WILL DEVELOP AND WILL LIKELY CAUSE FLASH FLOODING. THE FLASH FLOOD POTENTIAL WILL BE MODERATE IN THE DESERTS...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATE FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS WEDNESDAY...GRADUALLY DECREASING THURSDAY AND FRIDAY. ISOLATED DRY LIGHTNING STRIKES AND STRONG GUSTY WINDS WILL BE POSSIBLE WITH THESE THUNDERSTORMS. HOWEVER...THE THREAT OF FLASH FLOODING WILL REMAIN LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. DVA
The Santa Ana Mts radar (KSOX), 70 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59183.